MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN150STR
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subsegmental pulmonary artery using ruby coils, a lantern delivery microcatheter (lantern), a non-penumbra guide catheter and a non-penumbra sheath.During the procedure, the physician placed three ruby coils in the target vessel using the lantern.Next, while attempting to adjust the position of the lantern, the physician felt something was not right.Therefore, the physician decided to remove the lantern.Upon removal, it was noticed that the lantern was broken and unraveled from mid to distal shaft.It was reported that the lantern broke but remained connected by a thread.The procedure was completed using a new lantern, the same guide catheter, and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.If the lantern is forcefully manipulated at an extreme angle during use, damage such as a kink and subsequent fracture may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12421594
Report Number3005168196-2021-01955
Device Sequence Number11641806
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public00814548016672
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model NumberPXSLIMLAN150STR
Device Catalogue NumberPXSLIMLAN150STR
Device Lot NumberF96568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005